Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 64, NWS Fort Worth, TX

April 13, 2007Jack County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 13, 2007, 4:14 PM CDT for Jack County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2007, 4:14 PM CDT (21:14 UTC)
Expired
Apr 13, 2007, 5:15 PM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Jack County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:27 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 453 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
453 m²/s²
0-3 km storm-relative helicity
570 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:37 PM CDT, 37 minutes earlier.

Area forecast discussion, Apr 13, 3:37 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT FRI APR 13 2007

.UPDATE...
HAVE SENT AN UPDATED ZONE FORECAST PRODUCT TO INCLUDE THE NEW PDS
/PARTICULARLY DANGEROUS SITUATION/ TORNADO WATCH WITH INCLUDED THE
AREA EAST OF TORNADO WATCH 133 EAST TO BONHAM...TO CORSICANA...TO
MEXIA...TO TEMPLE. #58

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT FRI APR 13 2007/

DISCUSSION...
THE 20Z SURFACE ANALYSIS INDICATES THAT THE WARM FRONT EXTENDED
FROM NORTH OF CISCO...STEPHENVILLE...HEARNE LINE...WHILE THE DRY
LINE EXTENDED EAST OF A SAN ANGELO AND ABILENE...TO JUST WEST OF
VERNON. TEMPERATURES HAVE CLIMBED INTO THE LOWER 80S IN THE
SOUTHWESTERN ZONES IN THE WARM SECTOR. THE POTENTIAL FOR VERY
LARGE HAIL...DAMAGING WINDS...AND TORNADOES IN ON THE INCREASE
ACROSS NORTH TEXAS FOR THE LATE AFTERNOON THROUGH EVENING PERIOD.
THE STORM PREDICTION CENTER HAS INCREASE MOST OF NORTH TEXAS TO
HIGH RISK OF SEVERE...AND A PDS TORNADO WATCH WILL LIKELY BE
ISSUED DURING THE NEXT HOUR

THE DRY LINE WILL MOVE EAST TO THE I-35 CORRIDOR 03-04Z. THE COLD
FRONT WILL OVERTAKE THE DRY LINE LATE THIS EVENING AND SWEEP
THROUGH THE REST OF NORTH TEXAS OVERNIGHT. THUNDERSTORM CHANCES
WILL END AT THAT POINT...BUT WE MAY SEE SO SHOWERS CONTINUE ACROSS
THE EAST INTO THE SATURDAY MORNING.

DRIER COOLER WEATHER WILL OCCUR SATURDAY AFTERNOON THROUGH
SUNDAY...WITH SOME PATCHY FROST POSSIBLE SUNDAY MORNING...MAINLY
ACROSS THE NORTH.

THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS
MONDAY NIGHT THROUGH TUESDAY NIGHT AS ANOTHER UPPER LEVEL
SYSTEMS AFFECTS THE AREA. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  47  56  40  70  49 /  90  10  10   0   0
WACO, TX              51  59  37  72  48 /  60  10   0   0   0
PARIS, TX             48  53  35  66  46 / 100  20  10   0   0
DENTON, TX            46  56  36  69  46 /  90  10   0   0   0
MCKINNEY, TX          48  55  38  69  43 / 100  10  10   0   0
DALLAS, TX            49  56  40  68  49 / 100  10  10   0   0
TERRELL, TX           54  56  38  68  47 / 100  10  10   0   0
CORSICANA, TX         53  58  39  68  49 /  90  10  10   0   0
TEMPLE, TX            55  61  39  76  48 /  50  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

84/58
Hazardous weather outlook, Apr 13, 3:10 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT FRI APR 13 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
310 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A HIGH RISK FOR SEVERE STORMS THIS EVENING ACROSS ALMOST ALL
OF NORTH TEXAS.

SCATTERED THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND
EVENING HOURS ALONG AND AHEAD OF A DRY LINE AND A WARM FRONT THAT
WILL BE MOVING INTO THE AREA.  THE ATMOSPHERE WILL BECOME
INCREASINGLY UNSTABLE SOUTH OF THE WARM FRONT WHICH IS EXPECTED TO
BECOME DRAPED ALONG AND NORTH OF THE I-20 CORRIDOR THIS EVENING.
STRONG WINDS IN THE ATMOSPHERE WILL CHANGE DIRECTION WITH HEIGHT...
WHICH MEANS THUNDERSTORMS WILL HAVE THE POTENTIAL TO ROTATE AND
PRODUCE SIGNIFICANT SEVERE WEATHER. HAIL UP TO THE SIZE OF
BASEBALLS...DAMAGING WINDS IN EXCESS OF 70 MPH...AND TORNADOES WILL
BE POSSIBLE WITH THE MOST SEVERE THUNDERSTORMS.  THUNDERSTORMS WILL
END FROM WEST TO EAST ACROSS THE AREA LATE THIS EVENING AS THE DRY
LINE AND COLD FRONT MOVE ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...
WINDY AND MUCH COOLER CONDITIONS WILL ARRIVE BEHIND THE COLD FRONT
SATURDAY...WHICH WILL LIKELY MAKE AREA LAKES VERY CHOPPY AND
EAST-WEST ORIENTED ROADS AND HIGHWAYS HAZARDOUS TO HIGH PROFILE
VEHICLES.

PATCHY FROST IS POSSIBLE SUNDAY MORNING...NORTHWEST OF A
GOLDTHWAITE...MERIDIAN...EMORY LINE.

A CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA LATE MONDAY NIGHT
THROUGH WEDNESDAY MORNING NEXT WEEK...AS ANOTHER STORM SYSTEM AFFECTS
THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS MUCH OF
NORTH TEXAS THIS AFTERNOON AND INTO THE EVENING HOURS.

84

In the hours before

Special weather statement, Apr 13, 3:09 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT FRI APR 13 2007

TXZ100-115-132045-
YOUNG TX-STEPHENS TX-
309 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  STEPHENS COUNTY
  YOUNG COUNTY

AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
DEVELOPING THUNDERSTORMS 14 MILES SOUTHWEST OF BRECKENRIDGE...MOVING
NORTHEAST AT 30 MPH.  THESE STORMS WILL CONTINUE TO RAPIDLY
INTENSIFY AND COULD QUICKLY BECOME SEVERE OVER THE NEXT SEVERAL
MINUTES.

CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE...GRAHAM AND
OLNEY.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.

LAT...LON 3294 9910 3296 9896 3340 9895 3339 9843
      3295 9843 3294 9858 3251 9858 3252 9910

DUNN
Special weather statement, Apr 13, 3:31 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT FRI APR 13 2007

TXZ100-132100-
YOUNG TX-
331 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  YOUNG COUNTY

AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF NEWCASTLE...MOVING NORTHEAST
AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.

HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.

LAT...LON 3305 9894 3340 9895 3340 9879 3339 9878
      3339 9843 3295 9843 3296 9896 3304 9896

DUNN
Special weather statement, Apr 13, 3:33 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT FRI APR 13 2007

TXZ129-132100-
EASTLAND TX-
333 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN EASTLAND COUNTY

AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF CISCO...MOVING NORTHEAST AT 40
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CISCO...EASTLAND AND RANGER.

HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM.  THIS STORM WILL LIKELY CONTINUE TO INTENSIFY OVER
THE NEXT SEVERAL MINUTES.  A SEVERE WEATHER WARNING WILL LIKELY BE
NEEDED SOON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR
NORTH CENTRAL TEXAS.

LAT...LON 3226 9911 3250 9911 3251 9910 3251 9861
      3250 9860 3250 9848 3238 9868 3233 9873
      3225 9912

DUNN
Special weather statement, Apr 13, 3:51 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
351 PM CDT FRI APR 13 2007

TXZ101-116-132115-
JACK TX-PALO PINTO TX-
351 PM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  JACK COUNTY
  NORTHERN PALO PINTO COUNTY

AT 351 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS 18 MILES EAST OF BRECKENRIDGE...APPROACHING
POSSUM KINGDOM STATE PARK...MOVING NORTHEAST AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON...GRAFORD...JACKSBORO
AND POSSUM KINGDOM STATE PARK.

HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTH CENTRAL TEXAS.

LAT...LON 3294 9856 3294 9843 3295 9842 3320 9841
      3333 9828 3336 9824 3302 9793 3300 9806
      3296 9807 3274 9857

DUNN
Local storm report, Apr 13, 3:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             OLNEY                   33.36N  98.76W
04/13/2007  E0.88 INCH       YOUNG              TX   EMERGENCY MNGR
Local storm report, Apr 13, 4:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
410 PM CDT FRI APR 13 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     BRECKENRIDGE            32.76N  98.91W
04/13/2007                   STEPHENS           TX   LAW ENFORCEMENT

            BRECKENRIDGE PD REPORTED SEVERAL TREES DOWN IN TOWN.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:09 PM CDTSpecial Weather StatementFWDStephens, Young36 min
Apr 13, 3:16 PM CDTSevere Thunderstorm WarningFWDStephens59 min
Apr 13, 3:31 PM CDTSpecial Weather StatementFWDYoung29 min
Apr 13, 3:33 PM CDTSpecial Weather StatementFWDEastland27 min
Apr 13, 3:51 PM CDTSpecial Weather StatementFWDJack24 min
Apr 13, 3:56 PM CDTSevere Thunderstorm WarningFWDYoung49 min
Apr 13, 4:13 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens62 min
Apr 13, 4:28 PM CDTSpecial Weather StatementFWDEastland32 min
Apr 13, 4:49 PM CDTTornado WarningFWDPalo Pinto56 min
Apr 13, 4:58 PM CDTSpecial Weather StatementFWDMontague32 min
Apr 13, 5:00 PM CDTSevere Thunderstorm WarningFWDParker, Wise75 min
Apr 13, 5:09 PM CDTSevere Thunderstorm WarningFWDPalo Pinto41 min
Apr 13, 5:13 PM CDTSpecial Weather StatementFWDDenton, Tarrant32 min
Apr 13, 5:20 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland, Erath70 min
Apr 13, 5:34 PM CDTSevere Thunderstorm WarningFWDMills71 min
Apr 13, 5:40 PM CDTSevere Thunderstorm WarningFWDDenton, Tarrant80 min
Apr 13, 5:43 PM CDTTornado WarningFWDWise32 min
Apr 13, 5:47 PM CDTSevere Thunderstorm WarningFWDHood, Somervell73 min
Apr 13, 6:03 PM CDTTornado WarningFWDTarrant42 min
Apr 13, 6:16 PM CDTSevere Thunderstorm WarningFWDBosque, Hamilton74 min
Apr 13, 6:20 PM CDTTornado WarningFWDDallas55 min
Apr 13, 6:39 PM CDTSevere Thunderstorm WarningFWDCollin66 min
Apr 13, 6:45 PM CDTTornado WarningFWDHamilton34 min
Apr 13, 6:55 PM CDTTornado WarningFWDRockwall50 min
Apr 13, 6:56 PM CDTSevere Thunderstorm WarningFWDLampasas64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.